Alert archive / Wisconsin / Wind Chill Warnings in 2013
Wind Chill Warning 1, NWS Green Bay, WI
NWS Green Bay, WI issued this wind chill warning at Jan 21, 2013, 2:53 PM CST for 5 counties in Wisconsin. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2013, 2:53 PM CST (20:53 UTC)
- Expired
- Jan 22, 2013, 11:58 AM CST
- In force
- 21 hr
- Issued by
- NWS Green Bay, WI
Counties Forest County, WI, Langlade County, WI, Lincoln County, WI, Oneida County, WI, Vilas County, WI
The radar
The Green Bay radar (KGRB), 156 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
147 WWUS43 KGRB 212053 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 253 PM CST MON JAN 21 2013 ...VERY COLD WIND CHILLS EXPECTED THROUGH TUESDAY MORNING... .ARCTIC AIR WILL REMAIN ENTRENCHED ACROSS THE REGION THROUGH TUESDAY NIGHT. BUT THROUGH TUESDAY MORNING...THE COMBINATION OF COLD TEMPERATURES AND BREEZY NORTHWEST WINDS WILL DRIVE WIND CHILL INDICES TO 25 BELOW ZERO OR LOWER...AND REQUIRE THAT ANYONE ENGAGED IN OUTDOOR ACTIVITIES TAKE EXTRA PRECAUTIONS TO PREVENT FROSTBITE. DANGEROUS WIND CHILLS ARE ANTICIPATED OVER NORTH- CENTRAL WISCONSIN WHERE READINGS WILL FALL BETWEEN 35 AND 40 BELOW ZERO. ADDITIONAL WIND CHILL HEADLINES MAY AGAIN BE NEEDED TUESDAY NIGHT OVER NORTH-CENTRAL WISCONSIN. WIZ005-010-011-018-019-220500- /O.UPG.KGRB.WC.Y.0002.000000T0000Z-130122T1800Z/ /O.NEW.KGRB.WC.W.0001.130121T2053Z-130122T1800Z/ VILAS-ONEIDA-FOREST-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 253 PM CST MON JAN 21 2013 ...WIND CHILL WARNING IN EFFECT UNTIL NOON CST TUESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL NOON CST TUESDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. * WIND CHILL INDICES OF 35 TO 40 BELOW ZERO RANGE ARE EXPECTED TONIGHT THROUGH TUESDAY MORNING BEFORE IMPROVING BY MIDDAY TUESDAY. * WITH WIND CHILLS THIS LOW...EXPOSED SKIN CAN SUFFER FROSTBITE IN AROUND 15 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ030-035-036-220500- /O.CON.KGRB.WC.Y.0002.000000T0000Z-130122T1800Z/ MARATHON-WOOD-PORTAGE- INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT 253 PM CST MON JAN 21 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * WIND CHILL INDICES OF 30 TO 35 BELOW ZERO ARE EXPECTED TONIGHT THROUGH TUESDAY MORNING BEFORE IMPROVING BY MIDDAY TUESDAY. * WITH WIND CHILLS THIS LOW...EXPOSED SKIN CAN SUFFER FROSTBITE IN 15 TO 20 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ012-013-020>022-031-037>040-045-048>050-073-074-220500- /O.CON.KGRB.WC.Y.0002.000000T0000Z-130122T1800Z/ FLORENCE-NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-DOOR- SHAWANO-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...KESHENA...STURGEON BAY...APPLETON... GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS... CRIVITZ 253 PM CST MON JAN 21 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * WIND CHILL INDICES TO 25 TO 30 BELOW ZERO ARE EXPECTED TONIGHT INTO TUESDAY MORNING. * WITH WIND CHILLS THIS LOW...EXPOSED SKIN CAN SUFFER FROSTBITE IN 20 TO 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MPC
3 follow-up statements
890 WWUS43 KGRB 220218 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 818 PM CST MON JAN 21 2013 ...ARCTIC AIR AND NORTHWEST WINDS RESULTING IN LOW WIND CHILLS ACROSS THE REGION... .ARCTIC AIR WILL REMAIN ENTRENCHED ACROSS THE REGION THROUGH WEDNESDAY. THE COMBINATION OF THE ARCTIC AIR...AND WEST TO NORTHWEST WINDS WILL KEEP WIND CHILLS BELOW ZERO UNTIL AT LEAST WEDNESDAY AFTERNOON. THE MOST DANGEROUS CONDITIONS ARE EXPECTED TONIGHT AND TUESDAY MORNING. WIND CHILLS WILL EASE SOMEWHAT TUESDAY AFTERNOON...BUT THEN FALL AGAIN TUESDAY NIGHT. WIZ005-010-011-018-019-221030- /O.CON.KGRB.WC.W.0001.000000T0000Z-130122T1800Z/ VILAS-ONEIDA-FOREST-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 818 PM CST MON JAN 21 2013 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * THE MOST DANGEROUS CONDITIONS ARE EXPECTED TONIGHT AND TUESDAY MORNING...WHEN WIND CHILL INDICES WILL DROP TO 40 BELOW ZERO AT TIMES. * WIND CHILLS THIS LOW INDICATE THAT EXPOSED SKIN CAN SUFFER FROSTBITE IN AROUND 15 MINUTES. * ALTHOUGH WIND CHILLS WILL MODERATE LATER TUESDAY...THEY WILL PROBABLY STILL REMAIN LOW ENOUGH TO WARRANT THAT A WIND CHILL ADVISORY BE POSTED TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ012-013-020>022-030-031-035>040-045-048>050-073-074-221030- /O.CON.KGRB.WC.Y.0002.000000T0000Z-130122T1800Z/ FLORENCE-NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE- WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE- SOUTHERN OCONTO- INCLUDING THE CITIES OF...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 818 PM CST MON JAN 21 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * THE MOST DANGEROUS CONDITIONS ARE EXPECTED TONIGHT AND TUESDAY MORNING...WHEN WIND CHILL INDICES WILL DROP TO AROUND 35 BELOW ZERO IN CENTRAL AND NORTHEAST WISCONSIN...AND TO AROUND 30 BELOW ZERO IN EAST-CENTRAL PORTIONS OF THE STATE. * WIND CHILLS THIS LOW INDICATE THAT EXPOSED SKIN CAN SUFFER FROSTBITE IN 20 TO 30 MINUTES. * ALTHOUGH WIND CHILLS WILL MODERATE LATER TUESDAY...THEY WILL PROBABLY DROP OFF AGAIN TUESDAY NIGHT...AND REMAIN BELOW ZERO UNTIL WEDNESDAY AFTERNOON. * ANOTHER WIND CHILL ADVISORY MAY BE NECESSARY FOR TUESDAY NIGHT AND WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SKOWRONSKI
939 WWUS43 KGRB 221018 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 417 AM CST TUE JAN 22 2013 ...DANGEROUS WIND CHILLS ACROSS THE REGION THIS MORNING... .THE COMBINATION OF FRIGID AIR AND WEST TO NORTHWEST WINDS WILL KEEP WIND CHILLS BELOW ZERO UNTIL AT LEAST WEDNESDAY AFTERNOON. THE MOST DANGEROUS CONDITIONS ARE EXPECTED THIS MORNING. WIND CHILLS WILL EASE SOMEWHAT THIS AFTERNOON...BUT THEN FALL AGAIN TUESDAY NIGHT. WIZ005-010-011-018-019-221800- /O.CON.KGRB.WC.W.0001.000000T0000Z-130122T1800Z/ VILAS-ONEIDA-FOREST-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 417 AM CST TUE JAN 22 2013 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * THE MOST DANGEROUS CONDITIONS ARE EXPECTED EARLY THIS MORNING...WHEN WIND CHILL INDICES WILL DROP TO 40 BELOW ZERO AT TIMES. * WIND CHILLS THIS LOW CAN CAUSE FROSTBITE IN AROUND 15 MINUTES. * ALTHOUGH WIND CHILLS WILL MODERATE SOMEWHAT LATER TODAY...THEY WILL PROBABLY REMAIN LOW ENOUGH TO WARRANT A WIND CHILL ADVISORY BE POSTED THIS AFTERNOON THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ012-013-020>022-030-031-035>040-045-048>050-073-074-221800- /O.CON.KGRB.WC.Y.0002.000000T0000Z-130122T1800Z/ FLORENCE-NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE- WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE- SOUTHERN OCONTO- INCLUDING THE CITIES OF...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 417 AM CST TUE JAN 22 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * THE MOST DANGEROUS CONDITIONS ARE EXPECTED EARLY THIS MORNING...WHEN WIND CHILL INDICES WILL DROP TO AROUND 35 BELOW ZERO IN CENTRAL AND NORTHEAST WISCONSIN...AND TO AROUND 30 BELOW ZERO IN EAST- CENTRAL PORTIONS OF THE STATE. * WIND CHILLS THIS LOW CAN PRODUCE FROSTBITE IN 20 TO 30 MINUTES. * ALTHOUGH WIND CHILLS WILL MODERATE LATER TODAY...THEY WILL PROBABLY DROP OFF AGAIN TONIGHT...AND REMAIN BELOW ZERO UNTIL WEDNESDAY AFTERNOON. * ANOTHER WIND CHILL ADVISORY MAY BE NECESSARY FOR TUESDAY NIGHT AND WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
727 WWUS43 KGRB 221758 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1158 AM CST TUE JAN 22 2013 ...BITTER COLD CONTINUES OVER NORTHEAST AND CENTRAL WISCONSIN... WIZ005-010-011-018-019-230200- /O.CAN.KGRB.WC.W.0001.000000T0000Z-130122T1800Z/ /O.NEW.KGRB.WC.Y.0003.130122T1800Z-130123T1500Z/ VILAS-ONEIDA-FOREST-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 1158 AM CST TUE JAN 22 2013 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST WEDNESDAY... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST WEDNESDAY. THE WIND CHILL WARNING HAS BEEN CANCELLED. * WIND CHILL VALUES OF 20 BELOW TO 25 BELOW WILL CONTINUE THROUGH THIS AFTERNOON AND EVENING...DROPPING TO NEAR 30 BELOW TOWARDS DAWN ON WEDNESDAY. * WIND CHILLS THIS LOW CAN PRODUCE FROSTBITE IN 20 TO 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ012-030-230200- /O.CAN.KGRB.WC.Y.0002.000000T0000Z-130122T1800Z/ /O.NEW.KGRB.WC.Y.0003.130122T1800Z-130123T1500Z/ FLORENCE-MARATHON- INCLUDING THE CITY OF...WAUSAU 1158 AM CST TUE JAN 22 2013 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST WEDNESDAY. * WIND CHILL VALUES NEAR 20 BELOW ARE EXPECTED THIS AFTERNOON AND EARLY EVENING...DROPPING TO 25 BELOW TOWARD WEDNESDAY MORNING. * WIND CHILLS THIS LOW CAN PRODUCE FROSTBITE IN 20 TO 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ013-020>022-031-035>040-045-048>050-073-074-221900- /O.CAN.KGRB.WC.Y.0002.000000T0000Z-130122T1800Z/ NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-DOOR-SHAWANO-WOOD- PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...KESHENA...STURGEON BAY... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 1158 AM CST TUE JAN 22 2013 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE WIND CHILL ADVISORY. WHILE STILL COLD...MOST WIND CHILL VALUES ACROSS THE AREA HAVE RISEN ABOVE 20 BELOW...THUS THE ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind chill warning went out at Jan 21, 2:32 PM CST, 21 minutes earlier.
Area forecast discussion, Jan 21, 2:32 PM CST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 232 PM CST MON JAN 21 2013 .SHORT TERM...TONIGHT AND TUESDAY. THE LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW ARCTIC HIGH PRESSURE STRETCHING SOUTHEAST ACROSS THE GREAT PLAINS EARLY THIS AFTERNOON. WEAK SHORTWAVE IS DROPPING ACROSS THE STATE WHICH IS CONTRIBUTING TO A STRATO-CU FIELD...WITH THE HELP FROM STEEP LOW LEVEL LAPSE RATES. SCT FLURRIES ARE FALLING OUT OF THIS STRATO-CU DECK FROM THE SOUTHERN FOX VALLEY TO CENTRAL AND NORTH-CENTRAL WISCONSIN. TEMPERATURES AND WIND CHILL READINGS HAVE HARDLY BUDGED SINCE EARLIER THIS MORNING...AND PLENTY OF 30-35 BELOW WIND CHILL READINGS REMAIN OVER NORTH-CENTRAL WISCONSIN. FORECAST CONCERNS INCLUDE CLOUD TRENDS AND WIND CHILL HEADLINES. TONIGHT...ARCTIC HIGH PRESSURE WILL BE BUILDING SOUTHEAST ACROSS THE NORTHERN MISSISSIPPI VALLEY THROUGH THE NIGHT. SHORTWAVE TROUGH OVERHEAD WILL BE EXITING THE REGION BY LATE THIS AFTERNOON OR EARLY THIS EVENING. WITH LOSS OF A SMALL DIURNAL COMPONENT...AM COUNTING ON INCREASING SUBSIDENCE TO HELP GRADUALLY DISSIPATE MUCH OF THE STRATO-CU FIELD OVER CENTRAL AND EAST-CENTRAL WISCONSIN THIS EVENING. NORTH-CENTRAL WISCONSIN MAY NOT CLEAR OUT MUCH AT ALL...AS LOW LEVEL WINDS VEER AROUND SLIGHTLY TO THE NORTHWEST AND PUSH LAKE EFFECT CLOUDS SOUTHEAST BENEATH A FAIRLY SHARP INVERSION. TOO COLD FOR MUCH ACCUMS...BUT POSSIBLY UP TO AN INCH OVER THE FAR NORTHERN PART OF THE COUNTY. THE CLEARING SKIES WILL HELP TEMPS BECOME COLDER TONIGHT COMPARED TO LAST NIGHT...BUT THIS WILL BE OFFSET BY A WEAKENING PRESSURE GRADIENT AND WIND SPEEDS. APPARENT TEMP GRIDS SHOW WIND CHILLS FALLING ONLY A FEW DEGREES THIS EVENING...BUT READINGS HAVE REMAINED STEADY ACROSS NORTH-CENTRAL WISCONSIN TODAY...SO WILL NOT TAKE MUCH OF A FALL TO REACH WARNING CRITERIA. AFTER COORDINATING WITH SURROUNDING OFFICES...WILL ISSUE A WIND CHILL WARNING WHERE AM MOST CONFIDENT IN REACHING CRITERIA...FROM LINCOLN AND LANGLADE TO VILAS AND FOREST COUNTY STARTING THIS EVENING AND GOING THROUGH MID-MORNING TUESDAY. TUESDAY...ARCTIC HIGH PRESSURE WILL BE SLIDING TO THE OHIO VALLEY. CORE OF THE COLDEST AIR WILL BE SHIFTING TO THE NORTHEAST...ALONG WITH THE HIGHER LOW LEVEL HUMIDITY. BUT WILL ALREADY BE OFF TO A VERY COLD START SO TEMPS WILL NOT BE SIGNIFICANTLY WARMER THAN TODAYS READINGS. WITH WINDS BACKING TO THE WEST...SHOULD SEE MORE SUNSHINE THAN TODAY. WINDS WILL ALSO BE LIGHTER...AND WIND CHILL READINGS SHOULD BE IMPROVING RAPIDLY BY MID TO LATE MORNING. WILL CONTINUE TO RUN WIND CHILL HEADLINES TO 18Z. HIGHS RANGING FROM 5 BELOW NORTH TO ABOUT 4 ABOVE NEAR LAKE MICHIGAN. .LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY. PRIMARY ISSUE CONTINUES TO BE THE DURATION OF THE COLD AIR THIS WEEK FOLLOWED BY A CLIPPER TYPE SYSTEM LATER THIS WEEK. COLD AIR INTRUSION CONTINUES TUESDAY NIGHT WITH THE LIKELY CHANCE OF ADDITIONAL WIND CHILL HEADLINES ACROSS AT LEAST THE NORTH HALF OF THE FORECAST AREA. A WEAK TROUGH IS PROGGED DROPS OVER THE GREAT LAKES REGION IN THE NORTHWEST FLOW WED INTO WED EVENING...FOLLOWED WITH ANOTHER BRIEF PERIOD OF CAA INTO THURSDAY MORNING. THIS BIT LONGER DURATION OF COLDER AIR INTO WEDNESDAY NIGHT PRECEDES THE TREND OF SLOWING DOWN THE CLIPPER TYPE SYSTEM FOR LATER THURSDAY AND INTO FRIDAY MORNING...WHICH IS SUPPORTED BY THE LAST FEW MODEL RUNS. WOULD NOT BE SURPRISED WITH LATER RUNS INDICATING THE CLIPPER WILL LINGER MORE INTO FRIDAY AS THIS CLIPPER SYSTEM PHASES WITH A SOUTHERN STREAM SYSTEM. COULD SEE A FEW INCHES OF SNOW BY FRIDAY OVER MOST LOCATIONS. AFTER A BRIEF PERIOD OF CAA IN THE WAKE OF THE CLIPPER...GRADUALLY MODERATING TEMPERATURES TO NEAR SEASONAL NORMS STILL EXPECTED FOR THE WEEKEND AND INTO MONDAY. WAA FOR SUNDAY ALONG WITH A H850 TROUGH TRACKING OVER THE AREA MAY WILL PROVIDE A CHANCE FOR LIGHT SNOW OR FLURRIES. LAKE EFFECT POTENTIAL. THE CHANCE FOR LAKE EFFECT SNOWS INCREASE TOWARD WEDNESDAY NIGHT OVER FAR NORTHERN WISCONSIN AS THE SHORT WAVE TROUGH SWINGS THROUGH AND WINDS TURN BRIEFLY NORTHWEST AGAIN. NORTHWEST WINDS WILL NOT LAST LONG AS THE COLD SURFACE HIGH DROPS INTO THE REGION. BUT WINDS BEGIN TO TURN MORE EASTERLY THURSDAY INTO THURSDAY NIGHT TO INCREASE THE POTENTIAL OF MORE SNOW SHOWERS ALONG LAKE MICHIGAN..ESPECIALLY AS THE WEAK CLIPPER TRACKS THROUGH TO PROVIDE SOME LIFT. COULD HAVE HIGHER SNOW AMOUNTS ALONG THE LAKE MICHIGAN SHORELINE THURSDAY NIGHT INTO FRIDAY. && .AVIATION...EXPECT MAINLY VFR CONDITIONS TODAY AND TONIGHT... ALTHOUGH ISOLD MVFR CONDITIONS ARE POSSIBLE AS AN UPPER TROF AND SECONDARY SURGE OF ARCTIC AIR PUSHES THROUGH THIS MORNING. LAKE- EFFECT SNOW SHOWERS WILL ALSO IMPACT VILAS COUNTY AT TIMES... BRINGING OCNL MVFR/IFR CONDITIONS NEAR THE UPPER PENINSULA BORDER. && .GRB WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL NOON CST TUESDAY FOR WIZ012-013- 020>022-030-031-035>040-045-048>050-073-074. WIND CHILL WARNING UNTIL NOON CST TUESDAY FOR WIZ005-010-011-018- 019. && MPC/TDH
Hazardous weather outlook, Jan 21, 2:43 PM CST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 243 PM CST MON JAN 21 2013 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-222045- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 243 PM CST MON JAN 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT ARCTIC AIR WILL REMAIN ENTRENCHED ACROSS THE REGION TONIGHT. THE COMBINATION OF COLD TEMPERATURES AND BREEZY NORTHWEST WINDS WILL DRIVE WIND CHILL INDICES FROM 25 BELOW ZERO NEAR LAKE MICHIGAN TO AS MUCH AS 40 BELOW ZERO OVER NORTH-CENTRAL WISCONSIN. PLEASE REFER TO THE LATEST WIND CHILL ADVISORY AND WARNING FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY ARCTIC AIR WILL LINGER ACROSS THE AREA THROUGH AT LEAST THE MIDDLE OF THE WEEK. WIND CHILL VALUES ARE EXPECTED TO REMAIN AT DANGEROUSLY COLD LEVELS THROUGH MIDDAY TUESDAY. THE WIND CHILL ADVISORY AND WARNING WILL REMAIN IN EFFECT UNTIL NOON TUESDAY. ADDITIONAL WIND CHILL HEADLINES MAY BE NEEDED TUESDAY NIGHT OVER NORTH CENTRAL WISCONSIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-222045- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 243 PM CST MON JAN 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. TDH/MPC
Nearby
Wind Chill Warnings in Wisconsin, 2013Every wind chill warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.